Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 1, 2011, 2:06 AM CDT for Haskell County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2011, 2:06 AM CDT (07:06 UTC)
- Expired
- May 1, 2011, 2:45 AM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 80 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 2:15 AM CDT | HAIL 1 | Haskell, TX | |
| May 1, 2:17 AM CDT | HAIL 1 | Haskell, TX | PEA TO QUARTER SIZE HAIL IN COMMUNITY OF HASKELL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:40 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
258 WUUS54 KSJT 010706 SVRSJT TXC207-010745- /O.NEW.KSJT.SV.W.0077.110501T0706Z-110501T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 206 AM CDT SUN MAY 1 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HASKELL COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 245 AM CDT * AT 204 AM CDT...A SEVERE THUNDERSTORM WAS 3 MILES SOUTH OF HASKELL...MOVING NORTHEAST AT 30 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS. MINOR ROOFS AND PLASTIC SIGN DAMAGE. SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED. LIGHT UNSECURED OBJECTS BLOWN AROUND. SCATTERED POWER OUTAGES POSSIBLE. POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... IRBY BY 225 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR WESTERN TEXAS. && LAT...LON 3338 9950 3303 9948 3296 9979 3316 9992 TIME...MOT...LOC 0707Z 219DEG 26KT 3313 9971 $$
2 follow-up statements
642 WWUS54 KSJT 010717 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 217 AM CDT SUN MAY 1 2011 TXC207-010745- /O.CON.KSJT.SV.W.0077.000000T0000Z-110501T0745Z/ HASKELL TX- 217 AM CDT SUN MAY 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EASTERN HASKELL COUNTY... AT 216 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR HASKELL... MOVING NORTHEAST AT 30 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND. THE SEVERE THUNDERSTORM WILL BE NEAR... IRBY BY 225 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR WESTERN TEXAS. && LAT...LON 3303 9976 3320 9984 3338 9950 3309 9948 TIME...MOT...LOC 0717Z 219DEG 26KT 3320 9967 $$
980 WWUS54 KSJT 010727 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 227 AM CDT SUN MAY 1 2011 TXC207-010745- /O.CON.KSJT.SV.W.0077.000000T0000Z-110501T0745Z/ HASKELL TX- 227 AM CDT SUN MAY 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR NORTHEASTERN HASKELL COUNTY... AT 224 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR IRBY...OR 9 MILES NORTHEAST OF HASKELL...MOVING NORTHEAST AT 30 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND. THE SEVERE THUNDERSTORM WILL MOVE OVER MAINLY RURAL AREAS OF NORTHEASTERN HASKELL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR WESTERN TEXAS. && LAT...LON 3310 9968 3326 9973 3338 9950 3310 9948 TIME...MOT...LOC 0727Z 219DEG 26KT 3323 9958 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:41 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 30, 11:41 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1141 PM CDT SAT APR 30 2011 .DISCUSSION... LOOK FOR MVFR CEILINGS TO RETURN TO MUCH OF WEST CENTRAL TEXAS BY SUNRISE. SEE AVIATION BELOW FOR ADDITIONAL INFORMATION. && .AVIATION... LATEST RUC AND NAM DATA CONTINUE TO INDICATE MVFR CEILINGS WILL RETURN TO MUCH OF WEST CENTRAL TEXAS DURING THE NEXT 6 HOURS. ALSO...LATEST SURFACE ANALYSIS PLACES THE COLD FRONT NEAR OUR INTERSTATE 10 CORRIDOR. ISENTROPIC UPGLIDE ALONG AND NORTH OF THIS FRONT MAY PRODUCE ENOUGH LIFT TO INITIATE SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE BIG COUNTRY THROUGH SUNRISE. FROM 12Z THROUGH 18Z...MODELS EXPAND THE SHOWER AND THUNDERSTORM AREA FARTHER SOUTH TO INCLUDE MOST OTHER LOCATIONS ACROSS WEST CENTRAL TEXAS. THUS...I INCLUDED THUNDERSTORMS IN THE 18Z PREVAILING GROUPS FOR ALL FOUR TERMINALS. A SECONDARY COLD AIR SURGE TOMORROW WILL PRODUCE INCREASING NORTH TO NORTHEAST WINDS ACROSS WEST CENTRAL TEXAS...ESPECIALLY DURING THE AFTERNOON. HUBER && .PREV DISCUSSION... /ISSUED 854 PM CDT SAT APR 30 2011/ UPDATE... NONE. DISCUSSION... COLD FRONT HAS PUSH FROM SOUTH OF OZONA AND SONORA...TO JUNCTION AND SAN SABA AT 830 PM...WITH A DRYLINE BETWEEN JUNCTION AND MASON. A FEW SHOWERS DEVELOPED ALONG THE FRONT IN SAN SABA COUNTY...BUT WERE WEAK. BEST CHANCE OF SHOWERS/ISOLATED THUNDERSTORMS WILL CONTINUE TO BE 4 AM TO NOON...WITH LIFT OF MOIST AIR OVER COLD FRONT. WONT MAKE ANY CHANGES TO FORECAST...WITH BEST LIFT ALONG JUNCTION...SAN ANGELO... SWEETWATER LINE. 04 PREV DISCUSSION... /ISSUED 654 PM CDT SAT APR 30 2011/ DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ AVIATION... COLD FRONT ALONG BIG LAKE...SONORA...FORT MCKAVETT...SONORA LINE AT AT 630 PM...MOVING SLOWLY SOUTH AT 5 TO 10 MPH. VFR CONDITIONS THIS EVENING...BUT MVFR CIGS RETURN AS MOIST AIR MOVES OVER COLD FRONT AFTER MIDNIGHT AND INTO SUNDAY MORNING. CHANCE OF SHOWERS WITH ISOLATED THUNDERSTORMS POSSIBLE...JUNCTION TO BRADY AND ABILENE AND EASTWARD...12Z TO 18Z...BUT LEFT OUT MENTION FOR NOW. MVFR CIGS RETURN TO VFR 18-21Z SUNDAY...AS DRIER AIR MOVES IN FROM NORTH TO SOUTH. PREV DISCUSSION... /ISSUED 336 PM CDT SAT APR 30 2011/ SHORT TERM... COLD FRONT IS MAKING PROGRESS THROUGH THE EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY...WITH WINDS BEGINNING TO SWITCH AROUND TO THE NORTHWEST AT KJCT AND KSOA AHEAD OF THE BOUNDARY. THE FRONT SHOULD MAKE IT TO THE SOUTHERN CWA BORDER BETWEEN 21Z AND 22Z THEN STALL IN THIS AREA. RUC ANALYSIS SHOWS SBCAPE VALUES NEAR 3000 J/KG AND AND 0-6 KM BULK SHEAR VALUES BETWEEN 40 AND 50 KNOTS AHEAD OF THE BOUNDARY...OVER MUCH OF THE NORTHWEST HILL COUNTRY AND PARTS OF THE HEARTLAND. INTRODUCED ISOLATED SHOWERS AND THUNDERSTORMS FOR THESE AREAS...WITH BEST OPPORTUNITY FOR DEVELOPMENT AFTER 00Z. ANY STORMS THAT DO DEVELOPMENT MAY BECOME STRONG TO SEVERE. FARTHER TO THE WEST...SURFACE MOISTURE WILL BE LACKING SO NOT EXPECTING DEVELOPMENT ALONG THE FRONT. COLD FRONT WILL RETREAT NORTH OVERNIGHT AND THE NEXT DEEP UPPER LEVEL TROUGH WILL APPROACH WEST CENTRAL TEXAS. BETTER DYNAMICS WILL OVERSPREAD THE AREA WITH THE APPROACH OF THE AFOREMENTIONED TROUGH AND SCATTERED SHOWERS AND THUNDERSTORM ARE EXPECTED TO DEVELOP ALONG THE FRONT AS IT PUSHES SOUTH THROUGH THE DAY SUNDAY. THE BEST POPS WILL BE ACROSS THE EASTERN TWO THIRDS OF THE CWA. ANY THUNDERSTORMS THAT DO DEVELOP MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL BEING THE MAIN THREAT. HIGH TEMPERATURES ON SUNDAY WILL BE DEPENDENT ON THE EXACT TIMING OF THE FRONT AND CLOUD COVER/RAINFALL ACROSS THE REGION. FORECAST HAS THE FRONT MAKING IT THROUGH THE SOUTHERN HALF OF THE CWA BY 17Z SUNDAY...WHICH WILL ALLOW TEMPERATURES TO CLIMB INTO THE MID TO UPPER 70S. FARTHER NORTH...TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 50S AND 60S ACROSS THE REST OF THE AREA. CURRENT FORECAST IS A BLEND BETWEEN THE WARMER MAV AND COOLER MET GUIDANCE. LONG TERM... APPROACH OF THE UPPER TROUGH CONTINUES TO PUMP MOISTURE INTO WEST CENTRAL TEXAS SUNDAY NIGHT INTO MONDAY...WITH THE TROUGH AXIS TAKING THE BEST LIFT OUT OF THE AREA BY EARLY MONDAY EVENING. ALL MODELS CONTINUE TO INDICATE DECENT RAIN CHANCES...AND NOT GOING TO ARGUE WITH THEM OR THE CURRENT FORECAST AT THIS POINT. TWEAKED THE GRIDS A LITTLE FOR TIMING...BUT LEFT MUCH OF THE POPS AND WEATHER ALONE FOR NOW. LOTS OF CLOUDS...AND A MUCH COOLER AIR MASS WITH 850 MB TEMPS IN THE SINGLE DIGITS...COMBINE TO PRODUCE VERY COOL TEMPERATURES. HIGHS ONLY IN THE 50S ON MONDAY...AND DROPPING INTO THE 30S AS THE CLOUDS EXIT BY SUNRISE TUESDAY MORNING. RES OF THE FORECAST REMAINS PRETTY MUCH AS IS...AS MODELS CONTINUE TO HAVE SOME DIFFERENCES WITH THE APPROACH OF THE NEXT FRONT LATE NEXT WEEK. WILL KEEP SOME SMALL POPS IN THE FORECAST FOR NOW AS THE FRONT APPROACHES...BUT LOOKS TO BE SHORT LIVED...AS A RIDGE ALOFT MOVES BACK INTO THE SOUTHERN PLAINS. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AS WINDS REMAIN OUT OF THE NORTH AND NORTHWEST AT AT 10 TO 12 KNOTS...WITH A FEW HIGHER GUSTS...AND RELATIVE HUMIDITY VALUES REMAIN BETWEEN 10 AND 15 PERCENT. FAIRLY GOOD RECOVERY IS EXPECTED THIS EVENING WITH RELATIVE HUMIDITY VALUES CLIMBING ABOVE 30 PERCENT BY 03Z. A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT AND SUNDAY...BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS AND COLDER TEMPERATURES. WINDS BEHIND THE FRONT WILL INCREASE TO 16 TO 22 KNOTS WITH HIGHERS GUSTS ON SUNDAY...BUT MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 30 PERCENT. FIRE WEATHER CONCERNS WILL REMAIN LOW THROUGH MUCH OF THE REST OF THE WEEK AS TEMPERATURES REMAIN NEAR TO BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 57 41 53 41 / 30 30 40 50 10 SAN ANGELO 57 63 41 56 38 / 20 20 40 50 10 JUNCTION 68 78 46 54 39 / 20 30 50 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && HUBER
Hazardous weather outlook, May 1, 1:45 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 145 AM CDT SUN MAY 1 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-021100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 145 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING...MAINLY OVER THE BIG COUNTRY. ANY THUNDERSTORMS THAT DO DEVELOP MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...GUSTY WINDS AND DEADLY LIGHTNING BEING THE MAIN HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 AM...EAST OF A LINE FROM HASKELL TO BALLINGER AND NORTH OF HIGHWAY 67 FROM BALLINGER TO BROWNWOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE FOR MOST OF THE AREA MONDAY...WITH DEADLY LIGHTNING BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED EARLY THIS MORNING ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE BIG COUNTRY AS WELL AS THE NORTHERN HEARTLAND COUNTIES. JOHNSON
In the hours before
Special weather statement, May 1, 1:44 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 144 AM CDT SUN MAY 1 2011 TXZ098-010745- HASKELL TX- 144 AM CDT SUN MAY 1 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT FOR HASKELL COUNTY... AT 142 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES EAST OF SAGERTON...OR ABOUT 8 MILES NORTHWEST OF STAMFORD...MOVING NORTH AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... RULE AND HASKELL BY 200 AM CDT ROCHESTER BY 220 AM CDT O'BRIEN AND WEINERT BY 230 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR WESTERN TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 12:43 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 47 min |
| May 1, 2:32 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 58 min |
| May 1, 6:34 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.